Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Charleston, SC

April 24, 2000Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 24, 2000, 9:50 PM EDT for Beaufort County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2000, 9:50 PM EDT (01:50 UTC)
Expired
Apr 24, 2000, 10:45 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Beaufort County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 250153
SVRCHS
SCC013-250245-

SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEAUFORT COUNTY IN SOUTH CAROLINA
  THIS INCLUDES THE CITIES OF...BEAUFORT...BURTON...PARRIS ISLAND

* UNTIL 1045 PM EDT

* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM ABOUT 11 MILES WEST OF HILTON HEAD 
ISLAND...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELL POINT AT 1025 PM EDT
  ROYAL AT 1030 PM EDT

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHARLESTON.
4
$$

LAT...LON 3227 8098 3218 8091 3232 8048 3250 8067

SLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:35 PM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 4:35 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EST MON APR 24 2000

AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE FORECAST AREA AT
THIS TIME. LOOKS LIKE THIS MAY BE THE MAIN EVENT AHEAD OF SHORT
WAVE HEADING ACROSS SOUTHERN GEORGIA. SEVERE WEATHER THREAT APPEARS
TO BE LIMITED TO FAR SOUTHERN PORTIONS OF THE AREA AND THAT ONLY FOR
A FEW HOURS MORE. WILL HAVE HIGH PROBABILITIES IN ALL ZONES BUT BY
00Z PRECIPITATION MAY BE RATHER SPARSE IN SOUTHWESTERN SECTIONS. BY
06Z MAIN AREA OF SHOWERS AND THUNDERSTORMS SHOULD BE TO THE NORTH.
HOWEVER WITH COMPLEX UPPER SYSTEM STILL TO MOVE THROUGH AND PLENTY OF
LOW LEVEL MOISTURE WILL KEEP A CHANCE OF SHOWERS CONTINUING INTO
TUESDAY.

WARM FRONT STILL TO LIFT THROUGH THE AREA AS WINDS REMAIN SOUTHEAST.
THESE SHOULD COME AROUND TO SOUTHWEST AND INCREASE IN SPEED LATER
TONIGHT AS SURFACE LOW MOVES INTO NORTHERN SOUTH CAROLINA. GUSTY
SOUTHWEST WINDS EXPECTED ON TUESDAY SHIFTING TO MORE WESTERLY
DIRECTION AS TRAILING FRONT SWINGS ACROSS. GRADIENT RELAXES TUESDAY
NIGHT AND WEDNESDAY AS LOW CONTINUES TO PULL OFF TO THE NORTHEAST.
THIS WILL GRADUALLY TAKE LOW LEVEL MOISTURE WITH IT ALTHOUGH LOW
CLOUDS MAY LINGER ACROSS SOUTH CAROLINA ZONES THROUGH WEDNESDAY.

OVER THE WATERS EXPECT DRAMATIC INCREASE IN WINDS AND SEAS TONIGHT
WITH SMALL CRAFT CONDITIONS CONTINUING ON TUESDAY AND INTO TUESDAY
NIGHT.

PRELIMINARY NUMBERS
CHS 61/69 48/66 8421     SAV 60/74 48/68 6310
CHL 64/70 52/66 8421     NBC 62/71 50/67 8421

.CHS...
SC...SMALL CRAFT ADVISORY SOUTH SANTEE RIVER TO SAVANNAH OUT 20 NM.
GA...SMALL CRAFT ADVISORY SAVANNAH TO ALTAMAHA SOUND OUT 60 NM.

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.